Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 374, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 14, 2007, 6:09 AM CDT for Leon County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2007, 6:09 AM CDT (11:09 UTC)
- Expired
- Jul 14, 2007, 9:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 147 km from the middle of the area, began a volume at 11:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 141113
FFWFWD
TXC289-141415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SAT JUL 14 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LEON COUNTY IN NORTHEAST TEXAS...
* UNTIL 915 AM CDT
* AT 609 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM THUNDERSTORMS BETWEEN MARQUEZ AND BUFFALO.
THESE STORMS WERE MOVING SOUTHEAST AT 10 MPH. RADAR ESTIMATES THAT
1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN WITH AN ADDITIONAL 1 INCH
LIKELY IN THE NEXT HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CENTERVILLE
THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY
DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED
ROADS. FIND ALTERNATE ROUTES. SWIFTLY FLOWING WATER CAN CARRY
VEHICLES AWAY. TURN AROUND... DONT DROWN.
LAT...LON 3106 9623 3119 9598 3130 9572 3159 9582
3136 9631
$$1 follow-up statement
000
WGUS74 KFWD 141243
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 AM CDT SAT JUL 14 2007
TXC289-141415-
LEON TX-
733 AM CDT SAT JUL 14 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR LEON
COUNTY...
AT 733 AM CDT...THUNDERSTORMS WITH HEAVY RAIN WERE LOCATED BETWEEN
JEWETT...MARQUEZ...AND LEONA. THE THUNDERSTORMS WERE NEARLY
STATIONARY.
ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE POSSIBLE IN THE
WARNED AREA.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3104 9622 3113 9595 3125 9576 3152 9593
3136 9631
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:57 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 14, 3:57 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 357 AM CDT SAT JUL 14 2007 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY NEAR AND JUST NORTH OF A STALLED BOUNDARY LOCATED ACROSS THE SOUTHERN SECTIONS OF NORTH TEXAS. THE BIGGEST THREAT WILL BE FROM HEAVY RAINFALL AND FLASH FLOODING. WILL NOT ISSUE A FLASH FLOOD WATCH FOR THIS AREA AS COVERAGE OF HEAVY RAINFALL WILL BE SPOTTY. HOWEVER...A FEW LOCATIONS COULD RECEIVE SOME LOCALIZED FLASH FLOODING. LARGE SCALE SUBSIDENCE EVIDENT ON WATER VAPOR LOOP...SHOULD LIMIT THUNDERSTORM DEVELOPMENT NORTH OF THE BOUNDARY TODAY. LATEST GFS AND NAM SOLUTIONS SHIFT THE UPPER TROUGH AXIS CLOSER TO THE LOWER MISSISSIPPI VALLEY REGION TONIGHT THROUGH EARLY NEXT WEEK. THIS PLACEMENT SHOULD KEEP THE WEATHER OVER NORTH TEXAS MUCH MORE TRANQUIL THAN PREVIOUSLY THOUGHT. WILL STILL KEEP A FEW SHOWERS AND STORMS MENTIONED IN THE FORECAST FOR THE EASTERN AND SOUTHEASTERN ZONES BUT MANY AREAS WILL BE DRY THROUGH TUESDAY. SLIGHT RAIN CHANCES WILL RETURN TO ALL LOCATIONS FROM MID WEEK THROUGH THE WEEKEND WHEN THE UPPER RIDGE OVER THE ROCKIES WEAKENS AND AN INVERTED TROUGH DEVELOPS OVER TEXAS. TEMPERATURES THE NEXT SEVERAL DAYS WILL BE NEAR SEASONAL NORMALS WITH HIGHS IN THE LOWER AND MIDDLE 90S AND LOWS IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 90 70 94 72 94 / 20 20 10 10 10 WACO, TX 89 69 92 69 94 / 40 30 20 20 20 PARIS, TX 86 69 92 69 92 / 20 20 10 10 20 DENTON, TX 89 67 93 68 93 / 20 20 10 10 10 MCKINNEY, TX 90 66 93 66 94 / 20 20 10 10 10 DALLAS, TX 90 73 94 73 94 / 20 20 10 10 10 TERRELL, TX 88 69 91 69 92 / 30 20 10 10 10 CORSICANA, TX 88 69 91 70 92 / 40 30 20 20 20 TEMPLE, TX 88 69 91 68 93 / 50 30 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 91/79
Hazardous weather outlook, Jul 14, 4:30 AM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 430 AM CDT SAT JUL 14 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 430 AM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED BUT HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST HALF OF NORTH TEXAS THROUGH TUESDAY AND REGION WIDE WEDNESDAY THROUGH FRIDAY. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, Jul 14, 6:09 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
609 AM CDT SAT JUL 14 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 AM FLASH FLOOD 5 N CAMERON 30.93N 96.98W
07/14/2007 MILAM TX LAW ENFORCEMENT
NUMEROUS ROADS UNDER WATER. 8 INCHES OF WATER OVER
HIGHWAY 77 BETWEEN BURLINGTON AND CAMERON. PARTS OF FM
485 UNDER WATER.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:39 PM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Jul 13, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 26 min |
| Jul 13, 9:19 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 23 min |
| Jul 13, 11:40 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Jul 14, 5:01 AM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Jul 14, 5:03 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 14, 5:20 AM CDT | River Flood Warning | FWD | Limestone | 40 hr |
| Jul 14, 7:58 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
| Jul 14, 8:25 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 12 hr |
| Jul 14, 8:45 AM CDT | River Flood Warning | FWD | Leon, Robertson | 5 days |
| Jul 14, 9:32 AM CDT | River Flood Warning | FWD | Milam | 48 hr |
| Jul 14, 9:32 AM CDT | River Flood Warning | FWD | Milam | 51 hr |
| Jul 14, 11:25 AM CDT | Flash Flood Warning | FWD | Milam | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.